Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 19, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 28, 1998, 11:24 PM CDT for Mercer County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1998, 11:24 PM CDT (04:24 UTC)
- Expired
- Jun 29, 1998, 4:15 AM CDT
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Mercer County, MO
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.4 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7536 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 18.3
- Supercell composite
- 82.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMCI 290420
FFWMCI
KSC005-KSC043-MOC001-003-005-021-025-049-061-063-075-079-081-087-
115-117-121-129-147-171-197-211-227-290915-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
URBAN AND SMALL STREAM FLOOD WARNING
NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO
1124 PM CDT SUN JUN 28 1998
* URBAN AND SMALL STREAM FLOOD WARNING FOR
DONIPHAN COUNTY - NORTHEASTERN KANSAS
ATCHISON COUNTY - NORTHEASTERN KANSAS
ADAIR COUNTY - NORTH CENTRAL MISSOURI
ANDREW COUNTY - NORTHWESTERN MISSOURI
ATCHISON COUNTY - NORTHWESTERN MISSOURI
BUCHANAN COUNTY - NORTHWESTERN MISSOURI
CALDWELL COUNTY - NORTHWESTERN MISSOURI
CLINTON COUNTY - NORTHWESTERN MISSOURI
DAVIESS COUNTY - NORTHWESTERN MISSOURI
DE KALB COUNTY - NORTHWESTERN MISSOURI
GENTRY COUNTY - NORTHWESTERN MISSOURI
GRUNDY COUNTY - NORTH CENTRAL MISSOURI
HARRISON COUNTY - NORTHWESTERN MISSOURI
HOLT COUNTY - NORTHWESTERN MISSOURI
LINN COUNTY - NORTH CENTRAL MISSOURI
LIVINGSTON COUNTY - NORTH CENTRAL MISSOURI
MACON COUNTY - NORTH CENTRAL MISSOURI
MERCER COUNTY - NORTH CENTRAL MISSOURI
NODAWAY COUNTY - NORTHWESTERN MISSOURI
PUTNAM COUNTY - NORTH CENTRAL MISSOURI
SCHUYLER COUNTY - NORTH CENTRAL MISSOURI
SULLIVAN COUNTY - NORTH CENTRAL MISSOURI
WORTH COUNTY - NORTHWESTERN MISSOURI
* UNTIL 415 AM CDT
* RESIDENTS CAN EXPECT PONDING OF WATER ON ROADWAYS AND FLOODING
OF LOW LYING AREAS WHERE URBAN DRAINAGE SYSTEMS ARE OVERWELMED.
SMALL STREAMS AND CREEKS WILL OVERFLOW THEIR BANKS AS WELL.
* CAUSE AND EFFECT
THUNDERSTORMS PRODUCING HEAVY RAIN WILL CONTINUE TO MOVE SLOWLY EAST
ACROSS THE AREA THROUGH THE EARLY MORNING HOURS. WITH THE GROUND
ALREADY SATURATED FROM THE RAINS DURING THE EVENING HOURS...FLOODING
OF SMALL STREAMS AND CREEKS...ROADS...AND OTHER LOW LYING AREAS
IS LIKELY.
* FORECAST CONDITIONS
ONE HOUR RAINFALL AMOUNTS FROM THREE QUARTERS OF AN INCH TO ONE AND
A HALF INCHES ARE POSSIBLE FROM THE STORMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGER OF FLOODING.
DJVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 1:30 PM CDT, 9 hours 54 minutes earlier.
Area forecast discussion, Jun 28, 1:30 PM CDT, 9 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 130 PM CDT SUN JUN 28 1998 THO HEAT STILL A CONCERN TDA...FCST PROBLEM HAS SHIFTED TO PCP PSBLTY AND POTENTIAL FOR FLASH FLOODING. VERY STG CAP HAS SLOWLY WEAKENED PAST 12 HOURS WITH MDL GRIDDS CONTINUING TO SHOW WEAKENING TREND THROUGH NGT. ETA BUILDS CAP BACK INTO AREA MON AFTN...BUT LOOKS A LTL TOO STRONG...PROBABLY DUE TO TOO MUCH WARMING IN HI PLAINS. REGARDLESS...FRONT IN COMBINATION WITH VERY HI DWPTS EXTREME...WK SHRTWV AND DIFFLUENT UPR FLO ENOUGH TO SUPPORT DEVELOPMENT OF TRW IN VICINITY OF FRONT VERY THIS AFTN ACR XTRM NW MO. AGREE WITH SPC THAT DEVELOPMENT OF MCS IS LIKELY WITH INITIAL DEVELOPMENT CRITICAL AS MBE VECTOR DENOTES S/SE DEVELOPMENT. XPCT MCS TO DEVELOP ACR NWRN MO...AND WITH VERY HI PRECIP WATER VALUES AND LO FFG...PLAN TO ISSUE FFA FOR NRN 2/3RDS OF CWA FOR TNGT. PRECIP TO END DURING EARLY AM HOURS WITH THE POTENTIAL FOR RECOVERY OF THE AIR MASS DEPENDING UPON OUTFLO BOUNDARIES. MDLS SIMILIAR IN POSITION OF STNRY FRONT ALONG IA/MO BDR AT 00Z TUES. POSITION APPEARS REASONABLE BUT TNGTS CONVECTION WL HAVE MAJOR INFLUENCE ON POSITION OF REDEVELOPMENT LATE MON AFTN. WL GO WITH MDL POSITION AT THIS TIME AS LATE JUN INSOLATION WL LIKELY ALLOW FOR RAPID RECOVERY OF AIR MASS. XPCT DEVELOPMENT ONCE AGAIN IN VICINITY OF FRONT DURING LATE AFTN OR EVE HOURS AS CAP WL PRECLUDE DEVELOMENT UNTIL THAT TIME. SHRTWV ROTATING SE ACR NRN/CNTRL PLAINS MON NGT SHOULD PUSH FRONT INTO SRN CWA BY 12Z TUES. COOLING AND DRYING BEHIND FRONT WL BE SLOW...BUT NRN ZONES WL LIKELY GET BREAK FROM EXCESSIVE HEAT AND HUMIDITY. DO NOT PLAN ON CARRYING HEAT ADV ACR NRN 2/3RDS OF CWA TNGT AND SUN DUE TO COOLING TNGT ASSCD WITH CONVECTION AND POTENTIAL FOR HEAT INDICES TO BE JUST BLO CRITERIA ON MON DUE TO OUTFLO BOUNDARIES AND CLD CVR. MIDNIGHT SHIFT WL HAVE TO TAKE ANOTHER LOOK AT THIS AREA FOR POTENTIAL OF A HEAT ADVISORY ON MON. ACR SRN CWA...WL CONTINUE HEAT ADVISORY THROUGH MON. .EAX... MO...HEAT ADVISORY FOR TONIGHT AND MONDAY MOZ043>046-053-054 KS...HEAT ADVISORY FOR TONIGHT AND MONDAY KSZ057-060 MO...FLASH FLOOD WATCH MOZ001>008-011>017-020>025-028>033-037>040 KS...FLASH FLOOD WATCH KSZ102>105-025 DB
In the hours before
Local storm report, Jun 28, 10:03 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1003 PM CDT SUN JUN 28 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0954 PM MACON MO 1 INCH HAIL
06/28/98 MACON
0955 PM MACON MO 1.75 INCH HAIL
06/28/98 MACON REPORTED BY MACON PD
JULYLocal storm report, Jun 28, 10:03 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1003 PM CDT SUN JUN 28 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0954 PM MACON MO 1 INCH HAIL
06/28/98 MACON
0955 PM MACON MO 1.75 INCH HAIL
06/28/98 MACON REPORTED BY MACON PD
JULYLocal storm report, Jun 28, 10:20 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1020 PM CDT SUN JUN 28 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCAHTION....
1005 PM TINDALL MO 1.75 INCH HAIL
06/28/98 GRUNDY REPORT RELAYED BY KTTN
RADIO
HUDSONLocal storm report, Jun 28, 10:20 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1020 PM CDT SUN JUN 28 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCAHTION....
1005 PM TINDALL MO 1.75 INCH HAIL
06/28/98 GRUNDY REPORT RELAYED BY KTTN
RADIO
HUDSONLocal storm report, Jun 28, 11:13 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1113 PM CDT SUN JUN 28 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1108 PM 4 W KIRKSVILLE MO 1 INCH HAIL
06/28/98 ADAIR HAIL SIZE CONTINUES TO
INCREASE. REPORT FROM
ADAIR SOr.
HUDSONLocal storm report, Jun 28, 11:13 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1113 PM CDT SUN JUN 28 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1108 PM 4 W KIRKSVILLE MO 1 INCH HAIL
06/28/98 ADAIR HAIL SIZE CONTINUES TO
INCREASE. REPORT FROM
ADAIR SOr.
HUDSONThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:35 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 30 min |
| Jun 28, 9:19 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 26 min |
| Jun 28, 9:48 PM CDT | Severe Thunderstorm Warning | EAX | Clinton | 42 min |
| Jun 28, 9:48 PM CDT | Severe Thunderstorm Warning | EAX | Macon | 42 min |
| Jun 28, 9:54 PM CDT | Severe Thunderstorm Warning | EAX | Grundy | 51 min |
| Jun 28, 9:58 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 32 min |
| Jun 28, 10:43 PM CDT | Severe Thunderstorm Warning | EAX | Clinton | 17 min |
| Jun 28, 10:47 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Sullivan | 43 min |
| Jun 28, 10:58 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam | 47 min |
| Jun 28, 11:13 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Worth | 47 min |
| Jun 28, 11:13 PM CDT | Severe Thunderstorm Warning | EAX | Schuyler | 32 min |
| Jun 28, 11:24 PM CDT | Flash Flood Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Harrison, Nodaway and 1 more | 5 hr |
| Jun 28, 11:24 PM CDT | Flash Flood Warning | EAX | Adair, Grundy, Linn, Livingston, Macon, Sullivan | 5 hr |
| Jun 28, 11:24 PM CDT | Flash Flood Warning | EAX | Caldwell, Clinton | 5 hr |
| Jun 28, 11:24 PM CDT | Flash Flood Warning | EAX | Buchanan | 5 hr |
| Jun 28, 11:24 PM CDT | Flash Flood Warning | EAX | Putnam, Schuyler | 5 hr |
| Jun 28, 11:24 PM CDT | Flash Flood Warning | EAX | Atchison, Holt | 5 hr |
| Jun 28, 11:33 PM CDT | Severe Thunderstorm Warning | EAX | Harrison | 42 min |
| Jun 29, 1:56 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Ray | 49 min |
| Jun 29, 3:37 AM CDT | Severe Thunderstorm Warning | EAX | Jackson | 38 min |
| Jun 29, 4:14 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette | 46 min |
| Jun 29, 4:58 AM CDT | Flash Flood Warning | EAX | Grundy | 2 hr |
| Jun 29, 5:37 AM CDT | Flash Flood Warning | EAX | Jackson | 3 hr |
| Jun 29, 6:33 AM CDT | Flash Flood Warning | EAX | Cass | 117 min |
| Jun 29, 3:29 PM CDT | Severe Thunderstorm Warning | EAX | Schuyler | 46 min |
| Jun 29, 4:50 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 55 min |
| Jun 29, 6:03 PM CDT | Severe Thunderstorm Warning | EAX | Putnam | 42 min |
| Jun 29, 6:31 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 59 min |
| Jun 29, 6:47 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler | 28 min |
| Jun 29, 6:51 PM CDT | Tornado Warning | EAX | Buchanan | 34 min |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.